Thunderstorm Wind, Corson
- When
- July 27, 7:42 PM MST
- Where
- Corson County, 10.36 mi S of Bullhead
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.620, -101.080
A line of thunderstorms moving across the region brought damaging winds to parts of the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
A line of thunderstorms moving across the region brought damaging winds to parts of the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 27, 7:05 PM MST, 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
905 PM CDT MON JUL 27 2015
.UPDATE...
ISSUED AT 858 PM CDT MON JUL 27 2015
NO MAJOR UPDATES PLANNED FOR THE FORECAST. GIVEN STRONG/HOT EML
PER MODELS/SOUNDINGS...STILL NOT ENTIRELY SURE ABOUT CONVECTION
IN THE EAST CWA BUT WITH DECENT FRONT EXPECTED TO TRAVERSE THE
CWA TNT WILL KEEP IN HIGH SCT POPS. TEMPERATURES SHOULD BE OK.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 305 PM CDT MON JUL 27 2015
HOT AND HUMID CONDITIONS PERSIST ACROSS THE REGION THIS
AFTERNOON...WITH DEWPOINTS SOLIDLY IN THE 70S ACROSS THE EASTERN
CWA. TEMPERATURES ARE IN THE 90S...AND THE COMBINATION HAS RESULTED
IN ML CAPE VALUES IN THE 4000-5000 J/KG RANGE ACROSS THE EASTERN 2/3
OF THE CWA. LITTLE TO NO CAP IS IN PLACE OVER THE REGION AS
WELL...ALTHOUGH WARMING TEMPERATURES ALOFT IS KEEPING THE WESTERN
THIRD OF THE CWA SUFFICIENTLY CAPPED. 0-6 KM SHEAR IS IN THE 20 TO
30 KTS RANGE AS WELL. IF STORMS COULD INITIATE IN THIS
ENVIRONMENT...DO BELIEVE ISOLATED SEVERE STORMS ARE POSSIBLE. THE
PROBLEM IS FORCING. NO NOTABLE UPPER LEVEL FORCING...SO INITIATION
WILL DEPEND ON LOW LEVEL MOISTURE CONFERENCE...AND THAT REMAINS
QUITE UNCERTAIN AT THIS TIME AS WELL. A FEW HI RES MODELS DO SHOW
ISOLATED STORMS...SO PERSISTED WITH A 20 POP FOR NOW.
TONIGHT...BETTER UPPER LEVEL FORCING AND A COLD FRONT WILL TRACK
ACROSS THE REGION. BULK SHEAR WILL INCREASE AS THE UPPER LEVEL
TROUGH APPROACHES...AND MU CAPE REMAINS QUITE HIGH THROUGH THE
NIGHT. THE BEST CHANCES STILL REMAIN ACROSS NORTH DAKOTA...BUT
SEVERE STORMS ARE POSSIBLE. DUE TO THE STRONG LOW LEVEL WIND
SHEAR...HIGH WINDS MAY BE A CONCERN WITH OVERNIGHT STORMS. STEEP
LAPSE RATES AND HIGH PWATS ALSO SUPPORT THE HAIL AND HEAVY RAIN
THREAT. AT THIS POINT CANNOT RULE OUT AN ISOLATED TORNADO EITHER.
ON THE BACK SIDE OF THIS SYSTEM SUBSIDENCE AND PRIME MIXING
CONDITIONS WILL RESULT IN VERY STRONG AND GUSTY WEST TO NORTHWEST
WINDS TUESDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR A FEW COUNTIES
ACROSS THE NORTHERN CWA. WINDS THIS STRONG ARE QUITE ANOMALOUS FOR
JULY IN SOUTH DAKOTA. THE AIRMASS WILL BE MUCH LESS HUMID AND HIGH
TEMPERATURES IN THE 70S AND 80S ARE EXPECTED TUESDAY AFTERNOON. DRY
AND RELATIVELY COOLER CONDITIONS PERSIST INTO WEDNESDAY AS WELL.
.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 305 PM CDT MON JUL 27 2015
THERE IS A GENERAL AGREEMENT AMONG MODELS WITH THE EVOLUTION OF THE
UPPER LEVEL FLOW PATTERN THROUGH THE WEEKEND. MOST OF THE PERIOD
WILL FEATURE A WEST TO NORTHWEST FLOW ALOFT WITH DRY AND SEASONAL
CONDITIONS. BY THE WEEKEND...A FEW MODELS ARE SUGGESTING SCATTERED
THUNDERSTORMS POSSIBLE...MAINLY FOR THE EASTERN CWA. LATE
SUNDAY...THE ECMWF SHOWS THE FLOW PATTERN BECOMING ZONAL WITH
COOLER TEMPERATURES AND BETTER CHANCES FOR PCPN. THE GFS ON THE
OTHER HAND SHOWS RIDGING WITH WARMER TEMPERATURES AND DRY
CONDITIONS. WITH LOW CONFIDENCE...WILL RUN WITH GUIDANCE FROM
SUPERBLEND.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 631 PM CDT MON JUL 27 2015
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. THUNDERSTORMS
ARE ALSO POSSIBLE OVERNIGHT...BUT AM NOT CONFIDENT IN
PLACEMENT/MOVEMENT OF THAT ACTIVITY SO WILL LEAVE OUT OF MOST TAFS
FOR NOW.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
SDZ003>005-009-015.
MN...NONE.
&&
UPDATE...TDK
SHORT TERM...SERR
LONG TERM...SD
AVIATION...TDKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 332 PM CDT MON JUL 27 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-282045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 332 PM CDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON. HOWEVER...THE BEST CHANCES FOR THUNDERSTORMS WILL BE ALONG A COLD FRONT WHICH WILL TRACK ACROSS THE REGION TONIGHT. ANY STORMS THAT DEVELOP MAY BECOME SEVERE. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN ARE THE MAIN THREATS...BUT ISOLATED TORNADOS CANNOT BE RULED OUT EITHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY STRONG AND GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TUESDAY AFTERNOON...ESPECIALLY OVER PARTS OF NORTHWEST AND NORTH CENTRAL SOUTH DAKOTA. WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SERR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
924 PM CDT MON JUL 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND GST 2 NW SHAMBO RANCH 45.55N 101.87W
07/27/2015 M53 MPH CORSON SD MESONET
&&
EVENT NUMBER ABR1500708
CONNELLYThe Bismarck radar (KBIS), 130 km away, was scanning. The volume nearest the first event began at 02:40 UTC.
12 thunderstorm wind. Local standard time, as filed.
Sixty mph winds were estimated.
Sixty mph winds were estimated.
Sixty mph winds were estimated.
Sixty mph winds were estimated.
Some trees along with many branches were downed by seventy mph winds.
Sixty-five mph winds caused extensive damage to two boats, three boat lifts, and the main electrical box at Dahme Lake south of Aberdeen.
Seventy mph winds brought down a light pole, downed many branches, and damaged a metal shed.
Seventy mph winds downed a large pine tree with many other tree branches downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2015Every state in 2015This day in weather historyWarnings in South Dakota, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597012, 597013, 597014, 597015, 597016, 597017, 597018, 597019, 597009, 597043, 597010, 597011.